| Catalog Number |
03.503.057 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a surgery using the plate (04.503.741s) with the shortcut for matrixmandible in question on (b)(6) 2022.In the surgery, short cut was broken while cutting a plate on a table.Cutting was performed 2 ~ 3 times, and the breakage occurred in the final adjustment of the plate size.The damaged part is near the pin insertion part to grasp the plate during cutting.The surgery was completed successfully without any surgical delay.No further information is available.Concomitant device reported: matrixmand reco-pl dbl-angl sm t2.5 ti (part: 04.503.741s; lot# unknown; quantity: 1).This complaint involves one device shortcut f/matmand-pl t1.5-2.8 w/rasp in.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary : the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the shortcut f/matmand-pl t1.5-2.8 w/rasp in was broken from the upper section of the cutter head, fragment was returned.A dimensional inspection for the shortcut f/matmand-pl t1.5-2.8 w/rasp in was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the shortcut f/matmand-pl t1.5-2.8 w/rasp in would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : part # 03.503.057, lot # 1975860: a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.